MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM COOL LINE CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM COOL LINE CATHETER; CENTRAL VENOUS CATHETER
Model Number 8700-0654-01
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/28/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A cool line catheter (s/n (b)(4)) was returned to zoll (b)(4) for investigation.A visual evaluation of returned catheter was performed and found traces of blood on the shaft and infusion ports.The catheter was examined and there was no soft tissue observed at the tip of catheter.No balloon tear, balloon bond detachment; or rupture noted.All infusion ports flushed successfully with no issues observed.Functional testing of returned catheter was performed.When the catheter was connected to a pressurized inflation device; the balloons fully inflated when pressurized without losing pressure.The balloons did not leak during inflation and deflation.There were no difficulties during deflation of the catheter.No additional discrepancies or issues were observed.Device history record was reviewed for balloon bonding lot no 55520 found no nonconformities with the lot.Evaluation of returned cool line catheter indicated that the returned catheter performed as per specifications.Balloons were able to inflate and deflate without difficulties.Note, all cool line catheters are 100% inspected for leaks (pressure testing per mpi02-032).
 
Event or Problem Description
It was reported that a (b)(6) patient was hospitalized with a head trauma.The reason for ivtm therapy was for fever management.A cool line catheter was inserted in right internal jugular vein.The dwell time for the catheter was 5 days.During removal the physician experienced difficulty and could not remove the catheter.According to the physician in charge, it was possible to pull the cool line out up to the location of the proximal balloon, but resistance was felt after that point.Echo findings showed something white at the distal balloon.It appeared that some soft tissue or the like was snagged.A surgical procedure was requested of a cardiovascular surgeon.An incision was made at the location of the catheter insertion, and the catheter was removed by pulling soft tissue apart using kelly clamps.The presence of tissue on the removed catheter was not confirmed.The physician in charge did not think that this case involves a malfunction of the device, such as a catheter breakage.The physician speculated the reason why the catheter could not be removed smoothly, and said that soft tissue might have been stuck due to a structural issue of the device, such as the unevenness at the attachment part where the catheter shaft meets the balloon, hardness, etc.

Brand Name
ZOLL IVTM COOL LINE CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key5601133
Report Number3010617000-2016-00284
Device Sequence Number11010009
Product Code NCX
UDI-Device Identifier00849111075046
UDI-Public00849111075046
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 04/22/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number8700-0654-01
Device Catalogue Number8700-0654-01
Device Lot Number55520
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2016
Initial Report FDA Received Date04/22/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age15 YR